Alert archive / Wisconsin / Flood Watches in 2008

Flood Watch 2, NWS Green Bay, WI

April 18, 2008Waupaca County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this flood watch at Apr 18, 2008, 3:03 PM CDT for Waupaca County, Winnebago County, Wisconsin. It took effect at Apr 19, 2008, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 18, 2008, 3:03 PM CDT (20:03 UTC)
In effect from
Apr 19, 2008, 12:00 PM CDT
Expired
Apr 19, 2008, 6:51 AM CDT
In force
Issued by
NWS Green Bay, WI
Flood severity
None

Counties Waupaca County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KGRB 182003
FFAGRB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT FRI APR 18 2008

...SIGNIFICANT FLOODING POSSIBLE ALONG THE WOLF RIVER FROM FREMONT
TO LAKE POYGAN...

.SPRING SNOW MELT AND RUNOFF FROM RECENT RAINFALLS WERE RESULTING
IN RELATIVELY HIGH LEVELS ON THE WOLF RIVER. ADDITIONAL RISES IN
THE RIVER LEVEL COULD LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR
THE RIVER FROM FREMONT TO LAKE POYGAN.

WIZ037-048-191200-
/O.NEW.KGRB.FA.A.0002.080419T1700Z-080422T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUPACA-WINNEBAGO-
INCLUDING THE CITY OF...OSHKOSH
303 PM CDT FRI APR 18 2008

...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* FLOOD WATCH FOR LOCATIONS ADJACENT TO THE WOLF RIVER FROM
  FREMONT TO LAKE POYGAN. THIS INCLUDES A SMALL PART OF SOUTHEAST
  WAUPACA COUNTY...AND A PORTION OF NORTHWEST WINNEBAGO COUNTY.

* FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON

* SPRING SNOW MELT AND RUNOFF FROM RECENT RAINFALLS WERE RESULTING
  IN RELATIVELY HIGH LEVELS ON THE WOLF RIVER. ADDITIONAL RISES IN
  THE RIVER LEVEL COULD LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR
  THE RIVER FROM FREMONT TO LAKE POYGAN. ALTHOUGH RAINFALLS IN THE
  WATCH AREA TODAY WERE MINOR...UP TO 1/2 INCH OF RAIN FELL IN THE
  UPPER PORTION OF THE WATERSHED. AN ADDITIONAL RAINFALL OF 1/4 TO
  1/2 INCH IS EXPECTED IN THE WOLF RIVER WATERSHED TONIGHT THROUGH
  SATURDAY. THAT WATER WILL WORK ITS WAY DOWNSTREAM...AND COULD
  LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR THE RIVER FROM
  FREMONT TO LAKE POYGAN.

* THIS WATCH INCLUDES LOCATIONS IN THE TOWN OF WOLF RIVER THAT ARE
  ADJACENT TO THE RIVER....INCLUDING RIVERVIEW LANE...MARION
  LANE...AND RIVER LANE.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING...BUT
FLOODING IS NOT YET IMMINENT. ANYONE LIVING IN THESE AREAS SHOULD
CLOSELY MONITOR LATER FORECASTS AND STATEMENTS. DECIDE NOW WHAT
YOU WILL DO IF FLOODING DEVELOPS. BE PREPARED TO TAKE ACTION
QUICKLY IF A WARNING IS ISSUED OR FLOODING IS OBSERVED.

THE TOWN OF WOLF RIVER HAS ALREADY IMPLEMENTED A NO WAKE ZONE FOR
BOATS TRAVELING ALONG THAT PORTION OF THE RIVER.

$$

JS
2 follow-up statements
000 
WGUS63 KGRB 190229
FFAGRB

FLOOD WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
929 PM CDT FRI APR 18 2008

...SIGNIFICANT FLOODING POSSIBLE ALONG THE WOLF RIVER FROM
FREMONT TO LAKE POYGAN...

.SPRING SNOW MELT AND RUNOFF FROM RECENT RAINFALLS WERE RESULTING
IN RELATIVELY HIGH LEVELS ON THE WOLF RIVER. ADDITIONAL RISES IN
THE RIVER LEVEL COULD LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR
THE RIVER FROM FREMONT TO LAKE POYGAN.

WIZ037-048-191200-
/O.CON.KGRB.FA.A.0002.080419T1700Z-080422T2300Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUPACA-WINNEBAGO-
INCLUDING THE CITY OF...OSHKOSH
929 PM CDT FRI APR 18 2008

...FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* LOCATIONS ADJACENT TO THE WOLF RIVER FROM FREMONT TO LAKE
  POYGAN. THIS INCLUDES A SMALL PART OF SOUTHEAST WAUPACA
  COUNTY...AND A PORTION OF NORTHWEST WINNEBAGO COUNTY.

* FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON

* SPRING SNOW MELT AND RUNOFF FROM RECENT RAINFALLS WERE RESULTING
  IN RELATIVELY HIGH LEVELS ON THE WOLF RIVER. ADDITIONAL RISES IN
  THE RIVER LEVEL COULD LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR
  THE RIVER FROM FREMONT TO LAKE POYGAN. AROUND 1/2 TO 3/4 INCH
  OF RAIN FELL IN THE WOLF RIVER WATERSHED OVER THE PAST 24 HOURS.
  AN ADDITIONAL TENTH TO A QUARTER INCH IS POSSIBLE FOR THE REST
  OF TONIGHT INTO SATURDAY. THAT WATER WILL WORK ITS WAY
  DOWNSTREAM...AND COULD LEAD TO SIGNIFICANT FLOODING IN AREAS
  NEAR THE WOLF RIVER FROM FREMONT TO LAKE POYGAN.

* THIS WATCH INCLUDES LOCATIONS IN THE TOWN OF WOLF RIVER THAT 
  ARE ADJACENT TO THE RIVER....INCLUDING RIVERVIEW LANE...MARION 
  LANE...AND RIVER LANE. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING...BUT
FLOODING IS NOT YET IMMINENT. ANYONE LIVING IN THESE AREAS SHOULD
CLOSELY MONITOR LATER FORECASTS AND STATEMENTS. DECIDE NOW WHAT
YOU WILL DO IF FLOODING DEVELOPS. BE PREPARED TO TAKE ACTION
QUICKLY IF A WARNING IS ISSUED OR FLOODING IS OBSERVED.

THE TOWN OF WOLF RIVER HAS ALREADY IMPLEMENTED A NO WAKE ZONE FOR
BOATS TRAVELING ALONG THAT PORTION OF THE RIVER.

$$
KIECKBUSCH
000 
WGUS63 KGRB 191151
FFAGRB

FLOOD WATCH
NATIONAL WEATHER SERVICE GREEN BAY WI
651 AM CDT SAT APR 19 2008

.SPRING SNOW MELT AND RUNOFF FROM RECENT RAINFALLS WERE RESULTING
IN RELATIVELY HIGH LEVELS ON THE WOLF RIVER. LOWER THAN EXPECTED
RAINFALL TOTALS OVERNIGHT AND YESTERDAY OVER MUCH OF THE BASIN...
HAVE DIMINISHED THE THREAT OF SIGNIFICANT FLOODING IN AREAS NEAR
THE RIVER FROM FREMONT TO LAKE POYGAN.

WIZ037-048-191300-
/O.CAN.KGRB.FA.A.0002.080419T1700Z-080422T2300Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAUPACA-WINNEBAGO-
INCLUDING THE CITY OF...OSHKOSH
651 AM CDT SAT APR 19 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN HAS BEEN CANCELLED. EVEN THOUGH THE FLOOD
WATCH HAS BEEN CANCELLED...RIVER LEVELS OVER THE SOUTHERN PORTION
OF THE WOLF RIVER WILL REMAIN HIGH OVER THE NEXT THREE TO FOUR
DAYS.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flood watch went out at Apr 18, 4:55 AM CDT, 10 hours 8 minutes earlier.

Area forecast discussion, Apr 18, 4:55 AM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
455 AM CDT FRI APR 18 2008

.SHORT TERM...

WARM FRONT EXTENDS FROM CENTRAL LOWER MI THROUGH FAR SOUTHEAST WI
TO LOW IN NORTHEAST MO. UPPER LOW NOW OVER EASTERN KS TO CONTINUE
TO DRIFT SLOWLY TO THE EAST. AREA OF LIGHT TO MODERATE SHOWERS NOW
LIFTING TO THE NORTHEAST OVER MUCH OF CWA WELL TO THE NORTHWEST OF FRONT.
QPF AMOUNTS SO FAR TONIGHT...BASICALLY LIGHTER THAN EARLIER
EXPECTED WITH MUCH OF EARLY EVENING RAINFALL FOCUSED FURTHER TO THE
NORTHWEST. SHORT WAVE RESPONSIBLE FOR SHOWERS NOW LIFTING THROUGH
WI. IR IMAGERY SHOWING WARMING TREND IN CLOUD TOPS.

SURFACE LOW/FRONT TO LIFT TO THE NORTH AND NORTHEAST WITH ALL
MODELS SHOWING FOCUS OF SHOWER ACTIVITY SHIFTING TO THE NORTHWEST
AS BEST MOISTURE CONVERGENCE AND ISENTROPIC LIFT TODAY INTO
TONIGHT PUSHING INTO CENTRAL AND NORTH CENTRAL WI. MAIN CHANGE WAS
TO PUSH HIGHER POPS WEST...GOING MORE CHANCEY IN THE EAST FOR THIS
AFTERNOON. WITH LESS SHOWER ACTIVITY IN THE EAST BUMPED UP TEMPS A
NOTCH. WILL REISSUE ESF WITH UPDATED QPF EXPECTATIONS...TRENDING
DOWN A BIT FROM EARLIER FORECAST.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY.

CONTINUED A SMALL CHANCE FOR SHOWERS SATURDAY NIGHT AS SLOW MOVING
SYSTEM BEGINS TO MOVE AWAY FROM THE AREA. GFS/WRF DEPICTING LIFTED
INDICIES DOWN TO NEAR 0C AND TOTAL TOTALS OF 45 TO 48 ON SUNDAY.
MODELS ALSO INDICATING LIGHT PRECIPITATION ESPECIALLY OVER THE
NORTH...THUS CONTINUED THE ISOLATED NATURE OF THE SHOWERS FOR SUNDAY.
LATER SHIFTS MAY NEED TO ADD A SMALL CHANCE OF SHOWERS TO THE
SUNDAY EVENING PERIOD AS WARMER AIR PUSHES NORTHWARD.

00Z MODELS SUGGEST RIDGING WILL BE IN PLACE ON MONDAY. HAVE
REMOVED THE MENTION OF PRECIPITATION ACROSS THE EAST. I WOULD HAVE
REMOVED THEM ACROSS THE WEST...BUT HAD TO COMPROMISE WITH MY
NEIGHBORS TO THE WEST. IF PRECIPITATION WOULD MAKE IT INTO THIS
AREA... IT WOULD BE AFTER 00Z TUESDAY. LATER SHIFTS MAY BE ABLE TO
REMOVE THE MENTION OF PRECIPITATION OVER THE WEST.

SIGNIFICANT COLD FRONT EXPECTED TO MOVE ACROSS THE AREA TUESDAY
AFTERNOON. MODELS SUGGESTING WARM AIR AT 850MB THAT WOULD SUPPORT
TEMPERATURES MUCH WARMER THAN WHAT IS ADVERTISED. HAVE NUDGED
TEMPERATURES UP A FEW DEGREES FOR NOW SINCE THERE ARE CONCERNS ABOUT
CLOUD COVER AND THE TIMING OF THE PRECIPITATION TUESDAY AFTERNOON.
ANY PERIOD OF ABUNDANT SUNSHINE OR THE SLOWER ARRIVAL OF THE SHOWER
AND THUNDERSTORM ACTIVITY WOULD MEAN A MUCH WARMER DAY. WILL NEED TO
WATCH LOW LEVEL MOISTURE PARAMETERS AND TIMING OF THE FRONT TO SEE HOW
ACTIVE THESE THUNDERSTORMS WILL BECOME. HIGH PRESSURE BUILDS INTO
THE REGION FOR WEDNESDAY INTO THURSDAY.
&&

.AVIATION...SHOWER ACTIVITY TO CONTINUE THROUGH SATURDAY OVER
NORTHEAST AND CENTRAL WI. LOOK FOR CIGS TO LOWER INTO MVFR/IFR
LEVELS BY THIS MORNING. DRIER AIR FILTERING IN ON NE WINDS LIKELY
TO KEEP EASTERN SITES IN MVFR RANGE THROUGH TODAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/ECKBERG
Hazardous weather outlook, Apr 18, 5:34 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
534 AM CDT FRI APR 18 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191245-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
534 AM CDT FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

EXPECTED RAINFALL WILL CAUSE AREA RIVERS AND STREAMS TO REMAIN
HIGH OR RISE FURTHER. ANYONE LIVING NEAR A STREAM OR RIVER SHOULD
CLOSELY MONITOR LATER FORECASTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-191245-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
534 AM CDT FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME.

Nearby

Flood Watches in Wisconsin, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.